Vomitting After Taking Pill

Patient: I vomitted 2 and a half hours after taking a birth control pill. I was still vomiting so I couldn’t take another one. Will I get pregnant? Even if I do use a backup method for the following 7 days, I heard sperm live in the body up to 5 days, would that get me pregnant even with a back up method..

Doctor: HiThanks for the query.Since you have had vomiting soon after consuming the emergency pill, the efficacy of the pill would be very less .You can always swallow another pill before 72 hours of your last intercourse in case your vomiting subsides. Remember that the effectiveness of the pill comes down as time elapses from the last intercourse. It is best in action when taken within 72 hours. You may use a backup option as well along with it. In case the vomiting does not subside and you cannot swallow another pill, then there are possibilities of pregnancy. Using a backup method like an intrauterine device can prevent pregnancy in 5 days you can opt for the same. If you have had no symptoms of a pelvic infection like abnormal vaginal discharge or backache, and your cycles have been regular so far, intrauterine device is suitable. You need to consult a gynecologist for the same and get it inserted after an examination. To control the vomiting, you may take an antiemetic medication if available over the counter and keep yourself well hydrated by sipping in fluids in small amounts.Wish you a good health!


Advertisement